Changing treatment regime
Dec 17, 2005
Dear Doctor I started tritherapy end of July 2005 I took trizivir for 3 months and suffered continual abdominal pains, sleeplessness and chronic fatique. My viral load went undetectable. I changed to Viramune,Epivir and Viread 4 weeks ago - I have now developed Hep. A with jaundice etc and stopped the Viramune on the instuctions of my doctor. I am told I have to wait 10 days before I replace the viramune. I was oof work in 1982 for 8 weeks with Hep A and am positive to Hep B and C and was surprised when I read the serious warnings about liver damage with viramune. After doubling the dose the Hep A set in . What alternatives do I have left ? I am 56 and was positive for 20 years before needing treatment. I understand that at my age the combination of HIV and Hep C is particularly difficult to treat. I have tried to work (am self employed ) but find I can manage only the simplest of tasks due to the lack of concentration following on from the fatique and stomach discomfort. Is there any test they can do to see which treatment would fit my body profile ? Should I change my doctor who otherwise has a good reputation?
Response from Dr. Henry
Stopping drugs like Viramune can be tricky due to the risk for development of resistance. Usually patients can tolerate a protease inhibitor-based regimen or possibly an efavirenz based regimen in cases after liver problems like you desribe (checking a resistance test can help sort that out). It is recommended that,if possible, persons receive their HIV care from a doctor with HIV experience (an HIV specialist). Liver problems can frustrate good doctors and involved patients . Again, in most cases patients with hepatitis B and C can be successfully treated for their HIV but sometimes it seems like a trial and error process until the right mix of drugs is found. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Touching Dried Blood Worried I Have HIV
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Sore Throat After Kissing Stripper Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Tingling In Feet After Insertive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.